• Previous Article
    Stability of a class of action functionals depending on convex functions
  • DCDS Home
  • This Issue
  • Next Article
    Classifications of positive solutions to an integral system involving the multilinear fractional integral inequality
doi: 10.3934/dcds.2022039
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Examples of finite time blow up in mass dissipative reaction-diffusion systems with superquadratic growth

1. 

Ecole Normale Supérieure de Rennes, and Institut de Recherche Mathématique de Rennes, Campus de Ker Lann, 35170-Bruz, France

2. 

Université de Lorraine, CNRS, Institut Élie Cartan de Lorraine, BP 70239, 54506 Vandœ uvre-lès-Nancy Cedex, France

Received  September 2021 Revised  February 2022 Early access April 2022

We provide explicit examples of finite time $ L^\infty $-blow up for the solutions of $ 2\times 2 $ reaction-diffusion systems for which three main properties hold: positivity is preserved for all time, the total mass is uniformly controlled and the growth of the nonlinear reaction terms is superquadratic. They are obtained by choosing the space dimension large enough. This is to be compared with recent global existence results of uniformly bounded solutions for the same kind of systems with quadratic or even slightly superquadratic growth depending on the dimension. Such blow up may occur even with homogeneous Neumann boundary conditions. All these $ L^\infty $-blowing up solutions may be extended as weak global solutions. Blow up examples are also provided in space dimensions one, two and three with various growths.

Citation: Michel Pierre, Didier Schmitt. Examples of finite time blow up in mass dissipative reaction-diffusion systems with superquadratic growth. Discrete and Continuous Dynamical Systems, doi: 10.3934/dcds.2022039
References:
[1]

J. CañizoL. Desvillettes and K. Fellner, Improved duality estimates and applications to reaction-diffusion equations, Comm. Partial Differential Equations, 39 (2014), 1185-1204.  doi: 10.1080/03605302.2013.829500.

[2]

M. C. CaputoT. Goudon and A. F. Vasseur, Solutions of the 4-species quadratic reaction-diffusion systems are bounded and $C^\infty$-smooth, in any space dimension, Anal. PDE, 12 (2019), 1773-1804.  doi: 10.2140/apde.2019.12.1773.

[3]

B. P. CuppsJ. Morgan and B. Q. Tang, Uniform boundedness for reaction-diffusion systems with mass dissipation, SIAM J. Math. Anal., 53 (2021), 323-350.  doi: 10.1137/19M1277977.

[4]

K. FellnerJ. Morgan and B. Q. Tang, Uniform-in-time bounds for quadratic reaction-diffusion systems with mass dissipation in higher dimensions, Discrete Contin. Dyn. Syst. Ser. S, 14 (2021), 635-651.  doi: 10.3934/dcdss.2020334.

[5]

K. FellnerJ. Morgan and B. Q. Tang, Global classical solutions to quadratic systems with mass control in arbitrary dimensions, Ann. IHP C, Ana. Non Linéaire, 37 (2020), 281-307.  doi: 10.1016/j.anihpc.2019.09.003.

[6]

T. Goudon and A. Vasseur, Regularity analysis for systems of reaction-diffusion equations, Ann. Sci. Éc. Norm. Sup., 43 (2010), 117-142.  doi: 10.24033/asens.2117.

[7]

Y.I. Kanel', Solvability in the large of a system of reaction-diffusion equations with the balance condition, Differentsialýe Uravneniya, 26 (1990), 448-458. 

[8]

E.-H. Laamri, Global existence of classical solutions for a class of reaction-diffusion systems, Acta Appl. Math., 115 (2011), 153-165.  doi: 10.1007/s10440-011-9613-y.

[9]

M. Pierre, Weak solutions and supersolutions in $L^1$ for reaction-diffusion systems, J. Evol. Equ., 3 (2003), 153-168.  doi: 10.1007/s000280300007.

[10]

M. Pierre, Global existence in reaction-diffusion systems with dissipation of mass : A survey, Milan J. Math., 78 (2010), 417-455.  doi: 10.1007/s00032-010-0133-4.

[11]

M. Pierre and D. Schmitt, Blow up in reaction-diffusion systems with dissipation of mass, SIAM J. Math. Anal., 28 (1997), 259-269.  doi: 10.1137/S0036141095295437.

[12]

M. Pierre and D. Schmitt, Blow up in reaction-diffusion systems with dissipation of mass, SIAM Rev., 42 (2000), 93-106.  doi: 10.1137/S0036144599359735.

[13]

M. PierreT. Suzuki and Y. Yamada, Dissipative reaction-diffusion systems with quadratic growth, Indiana Univ. Math. J., 68 (2019), 291-322.  doi: 10.1512/iumj.2019.68.7447.

[14]

P. Souplet, Global existence for reaction-diffusion systems with dissipation of mass and quadratic growth, J. Evol. Equ., 18 (2018), 1713-1720.  doi: 10.1007/s00028-018-0458-y.

[15]

B. Q. Tang, Global classical solutions to reaction-diffusion systems in one and two dimensions, Commun. Math. Sci., 16 (2018), 411-423.  doi: 10.4310/CMS.2018.v16.n2.a5.

show all references

References:
[1]

J. CañizoL. Desvillettes and K. Fellner, Improved duality estimates and applications to reaction-diffusion equations, Comm. Partial Differential Equations, 39 (2014), 1185-1204.  doi: 10.1080/03605302.2013.829500.

[2]

M. C. CaputoT. Goudon and A. F. Vasseur, Solutions of the 4-species quadratic reaction-diffusion systems are bounded and $C^\infty$-smooth, in any space dimension, Anal. PDE, 12 (2019), 1773-1804.  doi: 10.2140/apde.2019.12.1773.

[3]

B. P. CuppsJ. Morgan and B. Q. Tang, Uniform boundedness for reaction-diffusion systems with mass dissipation, SIAM J. Math. Anal., 53 (2021), 323-350.  doi: 10.1137/19M1277977.

[4]

K. FellnerJ. Morgan and B. Q. Tang, Uniform-in-time bounds for quadratic reaction-diffusion systems with mass dissipation in higher dimensions, Discrete Contin. Dyn. Syst. Ser. S, 14 (2021), 635-651.  doi: 10.3934/dcdss.2020334.

[5]

K. FellnerJ. Morgan and B. Q. Tang, Global classical solutions to quadratic systems with mass control in arbitrary dimensions, Ann. IHP C, Ana. Non Linéaire, 37 (2020), 281-307.  doi: 10.1016/j.anihpc.2019.09.003.

[6]

T. Goudon and A. Vasseur, Regularity analysis for systems of reaction-diffusion equations, Ann. Sci. Éc. Norm. Sup., 43 (2010), 117-142.  doi: 10.24033/asens.2117.

[7]

Y.I. Kanel', Solvability in the large of a system of reaction-diffusion equations with the balance condition, Differentsialýe Uravneniya, 26 (1990), 448-458. 

[8]

E.-H. Laamri, Global existence of classical solutions for a class of reaction-diffusion systems, Acta Appl. Math., 115 (2011), 153-165.  doi: 10.1007/s10440-011-9613-y.

[9]

M. Pierre, Weak solutions and supersolutions in $L^1$ for reaction-diffusion systems, J. Evol. Equ., 3 (2003), 153-168.  doi: 10.1007/s000280300007.

[10]

M. Pierre, Global existence in reaction-diffusion systems with dissipation of mass : A survey, Milan J. Math., 78 (2010), 417-455.  doi: 10.1007/s00032-010-0133-4.

[11]

M. Pierre and D. Schmitt, Blow up in reaction-diffusion systems with dissipation of mass, SIAM J. Math. Anal., 28 (1997), 259-269.  doi: 10.1137/S0036141095295437.

[12]

M. Pierre and D. Schmitt, Blow up in reaction-diffusion systems with dissipation of mass, SIAM Rev., 42 (2000), 93-106.  doi: 10.1137/S0036144599359735.

[13]

M. PierreT. Suzuki and Y. Yamada, Dissipative reaction-diffusion systems with quadratic growth, Indiana Univ. Math. J., 68 (2019), 291-322.  doi: 10.1512/iumj.2019.68.7447.

[14]

P. Souplet, Global existence for reaction-diffusion systems with dissipation of mass and quadratic growth, J. Evol. Equ., 18 (2018), 1713-1720.  doi: 10.1007/s00028-018-0458-y.

[15]

B. Q. Tang, Global classical solutions to reaction-diffusion systems in one and two dimensions, Commun. Math. Sci., 16 (2018), 411-423.  doi: 10.4310/CMS.2018.v16.n2.a5.

[1]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure and Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[2]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[3]

Monica Marras, Stella Vernier Piro. Blow-up phenomena in reaction-diffusion systems. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 4001-4014. doi: 10.3934/dcds.2012.32.4001

[4]

Hongwei Chen. Blow-up estimates of positive solutions of a reaction-diffusion system. Conference Publications, 2003, 2003 (Special) : 182-188. doi: 10.3934/proc.2003.2003.182

[5]

Jia-Cheng Zhao, Zhong-Xin Ma. Global attractor for a partly dissipative reaction-diffusion system with discontinuous nonlinearity. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022103

[6]

Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083

[7]

Razvan Gabriel Iagar, Ana Isabel Muñoz, Ariel Sánchez. Self-similar blow-up patterns for a reaction-diffusion equation with weighted reaction in general dimension. Communications on Pure and Applied Analysis, 2022, 21 (3) : 891-925. doi: 10.3934/cpaa.2022003

[8]

Shuyin Wu, Joachim Escher, Zhaoyang Yin. Global existence and blow-up phenomena for a weakly dissipative Degasperis-Procesi equation. Discrete and Continuous Dynamical Systems - B, 2009, 12 (3) : 633-645. doi: 10.3934/dcdsb.2009.12.633

[9]

Georg Hetzer. Global existence for a functional reaction-diffusion problem from climate modeling. Conference Publications, 2011, 2011 (Special) : 660-671. doi: 10.3934/proc.2011.2011.660

[10]

Marek Fila, Hirokazu Ninomiya, Juan-Luis Vázquez. Dirichlet boundary conditions can prevent blow-up in reaction-diffusion equations and systems. Discrete and Continuous Dynamical Systems, 2006, 14 (1) : 63-74. doi: 10.3934/dcds.2006.14.63

[11]

Nejib Mahmoudi. Single-point blow-up for a multi-component reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 209-230. doi: 10.3934/dcds.2018010

[12]

Alexey Cheskidov, Songsong Lu. The existence and the structure of uniform global attractors for nonautonomous Reaction-Diffusion systems without uniqueness. Discrete and Continuous Dynamical Systems - S, 2009, 2 (1) : 55-66. doi: 10.3934/dcdss.2009.2.55

[13]

Aníbal Rodríguez-Bernal, Alejandro Vidal-López. A note on the existence of global solutions for reaction-diffusion equations with almost-monotonic nonlinearities. Communications on Pure and Applied Analysis, 2014, 13 (2) : 635-644. doi: 10.3934/cpaa.2014.13.635

[14]

Sebastian Aniţa, William Edward Fitzgibbon, Michel Langlais. Global existence and internal stabilization for a reaction-diffusion system posed on non coincident spatial domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 805-822. doi: 10.3934/dcdsb.2009.11.805

[15]

José-Francisco Rodrigues, João Lita da Silva. On a unilateral reaction-diffusion system and a nonlocal evolution obstacle problem. Communications on Pure and Applied Analysis, 2004, 3 (1) : 85-95. doi: 10.3934/cpaa.2004.3.85

[16]

Zhoude Shao. Existence and continuity of strong solutions of partly dissipative reaction diffusion systems. Conference Publications, 2011, 2011 (Special) : 1319-1328. doi: 10.3934/proc.2011.2011.1319

[17]

Long Wei, Zhijun Qiao, Yang Wang, Shouming Zhou. Conserved quantities, global existence and blow-up for a generalized CH equation. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1733-1748. doi: 10.3934/dcds.2017072

[18]

Wei Feng, Weihua Ruan, Xin Lu. On existence of wavefront solutions in mixed monotone reaction-diffusion systems. Discrete and Continuous Dynamical Systems - B, 2016, 21 (3) : 815-836. doi: 10.3934/dcdsb.2016.21.815

[19]

Michaël Bages, Patrick Martinez. Existence of pulsating waves in a monostable reaction-diffusion system in solid combustion. Discrete and Continuous Dynamical Systems - B, 2010, 14 (3) : 817-869. doi: 10.3934/dcdsb.2010.14.817

[20]

Abderrahim Azouani, Edriss S. Titi. Feedback control of nonlinear dissipative systems by finite determining parameters - A reaction-diffusion paradigm. Evolution Equations and Control Theory, 2014, 3 (4) : 579-594. doi: 10.3934/eect.2014.3.579

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (152)
  • HTML views (91)
  • Cited by (0)

Other articles
by authors

[Back to Top]